Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 197, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 13, 2014, 5:33 PM CDT for 5 counties in Tennessee. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 5:33 PM CDT (22:33 UTC)
- Expired
- Oct 13, 2014, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Marshall County, TN, Maury County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 5:50 PM CDT | TSTM WND DMG | 5 Ssw Columbia, TN | SEVERAL LARGE TREES DOWN IN GLENSTONE SUBDIVISION ON CAMPBELLSVILLE PIKE SOUTH OF COLUMBIA |
| Oct 13, 5:55 PM CDT | TSTM WND DMG | Columbia, TN | LARGE TREE DOWN THAT CRUSHED IRON FENCE ON COLUMBIA ACADEMY CAMPUS AT W 7TH ST AND ACADEMY LN |
| Oct 13, 6:00 PM CDT | TSTM WND DMG | Columbia, TN | TREES REPORTED DOWN ACROSS THE COUNTY INCLUDING NEELY HOLLOW...CAMPBELLSVILLE PIKE...SANTA FE...MT PLEASANT...AND COLUMBIA.C |
| Oct 13, 6:05 PM CDT | TSTM WND GST 60 | 5 Ssw Leipers Fork, TN | REPORT OF 60 MPH WINDS AT BOSTON THETA ROAD AT ROBINSON ROAD |
| Oct 13, 6:25 PM CDT | TSTM WND DMG | La Vergne, TN | TREE DOWN ON IRVIN RD WITH POWER OUTAGES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562
WUUS54 KOHX 132233
SVROHX
TNC003-117-119-149-187-132315-
/O.NEW.KOHX.SV.W.0197.141013T2233Z-141013T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
BEDFORD COUNTY IN MIDDLE TENNESSEE...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
MAURY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 615 PM CDT
* AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM PULASKI TO
LEWISBURG TO 10 MILES NORTH OF FAYETTEVILLE TO LYNCHBURG...AND WERE
MOVING NORTH AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISBURG...SHELBYVILLE...COLUMBIA...FRANKLIN...MURFREESBORO...
MOUNT PLEASANT...SPRING HILL...NOLENSVILLE...BRENTWOOD...
FAIRVIEW...LA VERGNE AND SMYRNA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TUESDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3536 8649 3539 8691 3546 8712 3543 8719
3544 8729 3550 8727 3555 8730 3569 8730
3573 8723 3605 8718 3604 8706 3599 8704
3605 8692 3603 8678 3597 8665 3597 8662
3602 8659 3594 8621 3541 8625 3532 8642
TIME...MOT...LOC 2234Z 176DEG 64KT 3527 8718 3541 8684
3535 8659 3523 8635
$$
271 follow-up statement
688
WWUS54 KOHX 132254
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
554 PM CDT MON OCT 13 2014
TNC003-117-119-149-187-132315-
/O.CON.KOHX.SV.W.0197.000000T0000Z-141013T2315Z/
RUTHERFORD TN-WILLIAMSON TN-BEDFORD TN-MARSHALL TN-MAURY TN-
554 PM CDT MON OCT 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR MAURY...MARSHALL...BEDFORD...WILLIAMSON AND RUTHERFORD
COUNTIES...
AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MOUNT PLEASANT TO SPRING HILL TO UNIONVILLE TO WARTRACE...MOVING
NORTH AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...MURFREESBORO...SPRING HILL...NOLENSVILLE...BRENTWOOD...
FAIRVIEW...LA VERGNE...SMYRNA...WALTERHILL...EAGLEVILLE...THOMPSONS
STATION AND FOSTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3536 8649 3539 8691 3546 8712 3543 8719
3544 8729 3550 8727 3555 8730 3569 8730
3573 8723 3605 8718 3604 8706 3599 8704
3605 8692 3603 8678 3597 8665 3597 8662
3602 8659 3594 8621 3541 8625 3532 8642
TIME...MOT...LOC 2254Z 176DEG 64KT 3560 8721 3574 8687
3568 8661 3556 8637
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 5:14 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 13, 5:14 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 514 PM CDT MON OCT 13 2014 .UPDATE...FOR SEVERE POTENTIAL AT OUTLAW FIELD && .AVIATION... LINE OF SEVERE STORMS ALONG THE TENNESSEE RIVER WORKING EAST AT ABOUT 25 MPH. HOWEVER...A LEADING CELL THAT MAY CONTAIN A TORNADO IS TRACKING NORTHEAST THROUGH CENTRAL HUMPHREYS COUNTY AT THIS TIME. MOVEMENT IS 215 DEGREES AT 39 KNOTS. SO STORM IF IT HOLDS TOGETHER WILL REACH OUTLAW FIELD SHORTLY AFTER 6 PM. && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ005>011-023>034- 056>066-075-077>080-093>095. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ005>011- 023>034-056>066-075-077>080-093>095. && BOYD 01
Hazardous weather outlook, Oct 13, 5:09 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 509 AM CDT MON OCT 13 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 509 AM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL APPROACH THE MID STATE TODAY AND SWEEP ACROSS THE AREA TONIGHT. OUT AHEAD OF THE FRONT...YOU AN EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS MIDDLE TENNESSEE...A FEW OF WHICH WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS... TORRENTIAL DOWNPOURS...AND POSSIBLY HAIL. A FEW TORNADOES WILL ALSO BE POSSIBLE. THE MAIN SEVERE WEATHER THREAT IS EXPECTED TO BE LATE TODAY AND OVERNIGHT. A FLASH FLOOD WATCH IS IN EFFECT TONIGHT...IN ANTICIPATION OF HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES. SINCE GROUNDS ARE ALREADY PRETTY MOIST...FROM RAINFALL OVER RECENT DAYS...ANY ADDITIONAL HEAVY RAINS WILL PRODUCE RAPID RUN OFF AND THE POSSIBILITY FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED SEVERE STORMS...WITH DAMAGING WINDS...HEAVY DOWNPOURS...AND POSSIBLY HAIL...MAY OCCUR ALONG THE CUMBERLAND PLATEAU EARLY TUESDAY. A FEW TORNADOES WILL ALSO BE POSSIBLE. RAINS WILL HAVE TAPERED OFF OVER THE WESTERN TWO THIRDS OF THE MID STATE BY SUNRISE TUESDAY. SO...THE MAIN THREAT FOR FLASH FLOODING SHOULD BE CONFINED TO OUR EASTERN COUNTIES BY SUNRISE TUESDAY. THE FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
In the hours before
Local storm report, Oct 13, 5:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 14 NNW LOBELVILLE 35.94N 87.89W
10/13/2014 E1.00 INCH HUMPHREYS TN PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL ON HIGHWAY 13 BETWEEN
LOBELVILLE AND WAVERLY.
&&
EVENT NUMBER OHX1400642
MHRThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:14 PM CDT | Special Weather Statement | OHX | Lawrence | 61 min |
| Oct 12, 11:41 PM CDT | Special Weather Statement | OHX | Lawrence | 49 min |
| Oct 13, 2:01 AM CDT | Special Weather Statement | OHX | Lawrence | 59 min |
| Oct 13, 2:46 AM CDT | Special Weather Statement | OHX | Montgomery | 44 min |
| Oct 13, 3:45 AM CDT | Flash Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 32 hr |
| Oct 13, 3:57 AM CDT | Wind Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 23 hr |
| Oct 13, 4:56 AM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 3 more | 3 hr |
| Oct 13, 4:33 PM CDT | Tornado Warning | OHX | Humphreys, Perry | 42 min |
| Oct 13, 5:06 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 39 min |
| Oct 13, 5:07 PM CDT | Tornado Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 38 min |
| Oct 13, 5:10 PM CDT | Tornado Warning | OHX | Lawrence, Wayne | 35 min |
| Oct 13, 5:28 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry, Wayne | 47 min |
| Oct 13, 5:40 PM CDT | Tornado Warning | OHX | Hickman, Lawrence, Lewis, Maury, Perry, Wayne | 50 min |
| Oct 13, 5:43 PM CDT | Tornado Warning | OHX | Dickson, Houston, Montgomery, Stewart | 47 min |
| Oct 13, 5:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 29 min |
| Oct 13, 6:10 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Maury and 4 more | 65 min |
| Oct 13, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cheatham, Davidson, Robertson, Rutherford, Sumner and 2 more | 47 min |
| Oct 13, 6:13 PM CDT | Tornado Warning | OHX | Montgomery | 17 min |
| Oct 13, 6:18 PM CDT | Tornado Warning | OHX | Montgomery | 12 min |
| Oct 13, 6:33 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Montgomery, Stewart | 42 min |
| Oct 13, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 21 min |
| Oct 13, 6:50 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Houston, Humphreys, Lewis, Perry | 6 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.